Alert archive / Georgia / Flash Flood Warnings in 2023

Flash Flood Warning 3, NWS Atlanta, GA

March 26, 2023Meriwether County, Pike County, Upson County, Georgia

NWS Atlanta, GA issued this flash flood warning at Mar 26, 2023, 8:31 AM EDT for Meriwether County, Pike County, Upson County, Georgia. It was in force for 8 hr. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2023, 8:31 AM EDT (12:31 UTC)
Expired
Mar 26, 2023, 4:30 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Meriwether County, GA, Pike County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 9:41 AM EDTFLASH FLOOD2 S Meansville, GATHE 1400 BLOCK OF VEGA ROAD IN MEANSVILLE IS FLOODED.
Mar 26, 9:42 AM EDTFLASH FLOOD3 Se Molena, GAMCCRARY ROAD IS WASHED OUT NEAR TURNER LAKE ROAD.
Mar 26, 10:17 AM EDTFLASH FLOOD3 Sse Molena, GAJONES ROAD IS WASHED OUT.
Mar 26, 10:52 AM EDTFLASH FLOOD3 Ssw Molena, GATHE WOODEN BRIDGE ON DRIPPING ROCK ROAD IS COMPLETELY UNDER WATER.
Mar 26, 11:15 AM EDTFLASH FLOOD1 E Lifsey Springs, GAWATER OVER THE ROAD AT HIGHWAY 109 AND KINGS ROAD.
Mar 26, 11:15 AM EDTFLASH FLOOD2 E Lifsey Springs, GAWATER OVER CAMPBELL ROAD.
Mar 26, 11:15 AM EDTFLASH FLOOD2 Ese Lifsey Springs, GAWATER OVER THE ROAD AT THE INTERSECTION OF WILDWOOD ROAD AND COOK ROAD.
Mar 26, 11:15 AM EDTFLASH FLOOD2 Nw Lifsey Springs, GAWATER OVER THE ROAD AT OLD ZEBULON ROAD AND ROBERTS QUARTERS ROAD.
Mar 26, 11:15 AM EDTFLASH FLOOD2 Se Meansville, GAWATER OVER THE DIRT PORTION OF BANKSTON ROAD.
Mar 26, 11:15 AM EDTFLASH FLOOD2 Ssw Lifsey Springs, GAWATER OVER GIBSON RD.
Mar 26, 11:15 AM EDTFLASH FLOOD2 W Lifsey Springs, GAWATER OVER MILWOOD ROAD.
Mar 26, 11:15 AM EDTFLASH FLOOD3 E Molena, GAWATER OVER NEW ROAD.
Mar 26, 11:15 AM EDTFLASH FLOOD3 Ene Zebulon, GAWATER OVER THE ROAD AT THE INTERSECTION OF GRADY MADDOX AND NEW HOPE ROAD.
Mar 26, 11:30 AM EDTFLASH FLOOD1 E Woodbury, GAROAD FLOODING AT COUNTRY CLUB RD.
Mar 26, 2:01 PM EDTFLASH FLOOD2 Se Zebulon, GAROAD CLOSED DUE TO HIGH WATER.
Mar 26, 2:03 PM EDTFLASH FLOOD2 Nw Lifsey Springs, GAINTERSECTION CLOSED DUE TO HIGH WATER.
Mar 26, 2:05 PM EDTFLASH FLOOD2 Ese Concord, GAROAD CLOSED DUE TO HIGH WATER.
Mar 26, 2:06 PM EDTFLASH FLOOD2 Ssw Lifsey Springs, GAROAD CLOSED DUE TO HIGH WATER.
Mar 26, 2:07 PM EDTFLASH FLOOD3 S Concord, GAROAD CLOSED DUE TO HIGH WATER.
Mar 26, 2:11 PM EDTFLASH FLOOD3 Ese Zebulon, GACAMPGROUND ROAD IS WASHED OUT.
Mar 26, 2:13 PM EDTFLASH FLOOD1 Nw Molena, GADANIEL ROAD CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 23 storm reports to this flash flood warning; the first came 70 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2023-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2023-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1004 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

190 
WGUS52 KFFC 261231
FFWFFC
GAC199-231-293-261830-
/O.NEW.KFFC.FF.W.0003.230326T1231Z-230326T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
831 AM EDT Sun Mar 26 2023

The National Weather Service in Peachtree City has issued a

* Flash Flood Warning for...
  Southern Meriwether County in west central Georgia...
  Southern Pike County in west central Georgia...
  Northwestern Upson County in west central Georgia...

* Until 230 PM EDT.

* At 831 AM EDT, Radar and rain gauge have estimated between 1.5 and 
  3 inches of rain have fallen. Additional rainfall amounts of 1 to 
  3 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Thomaston, Zebulon, Manchester, Woodbury, Warm Springs, Molena, 
  Meansville, Sunset Village, Crest, Sunnyside, Raleigh, Atwater, 
  Lifsey Springs, Hannahs Mill, Harris City and Durand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3301 8460 3305 8448 3313 8434 3313 8425
      3304 8425 3302 8427 3295 8426 3286 8448
      3286 8449 3287 8448 3288 8450 3286 8454
      3285 8461 3284 8469 3287 8476 3287 8484
      3293 8483 3301 8469

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$
2 follow-up statements
727 
WGUS72 KFFC 261415
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
1015 AM EDT Sun Mar 26 2023

GAC199-231-293-261830-
/O.CON.KFFC.FF.W.0003.000000T0000Z-230326T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Meriwether GA-Pike GA-Upson GA-
1015 AM EDT Sun Mar 26 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM EDT THIS 
AFTERNOON FOR SOUTHERN MERIWETHER, SOUTHERN PIKE AND NORTHWESTERN 
UPSON COUNTIES...

At 1015 AM EDT, Radar, spotter reports and automated rain gauges 
indicated between 2 and 4 inches of rain have fallen. Flash flooding 
and washed out roads have been reported. Additional rainfall amounts 
of 1 to 3 inches are possible in the warned area. Flash flooding is 
ongoing and expected to worsen. Avoid all unnecessary travel!

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Thomaston, Zebulon, Manchester, Woodbury, Warm Springs, Molena, 
  Meansville, Sunset Village, Crest, Sunnyside, Raleigh, Atwater, 
  Lifsey Springs, Hannahs Mill, Harris City and Durand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid all unnecessary travel! Be aware of your surroundings and do 
not drive on flooded roads.

&&

LAT...LON 3301 8460 3305 8448 3313 8434 3313 8425
      3304 8425 3302 8427 3295 8426 3286 8448
      3286 8449 3287 8448 3288 8450 3286 8454
      3285 8461 3284 8469 3287 8476 3287 8484
      3293 8483 3301 8469

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$
389 
WGUS52 KFFC 261751
FFWFFC
GAC199-231-293-262030-
/O.EXT.KFFC.FF.W.0003.000000T0000Z-230326T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
151 PM EDT Sun Mar 26 2023

The National Weather Service in Peachtree City has extended the

* Flash Flood Warning for...
  Southern Meriwether County in west central Georgia...
  Southern Pike County in west central Georgia...
  Northwestern Upson County in west central Georgia...

* Until 430 PM EDT.

* At 151 PM EDT, While the heavy rain has ended, local law 
  enforcement continues to report numerous roads closed due to water 
  flowing across them or were washed out. Between 2 and 6 inches of 
  rain have fallen since 8 AM. Additional rainfall amounts up to 1 
  inch are possible in the warned area. Flash flooding is ongoing or 
  expected to continue.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Thomaston, Zebulon, Manchester, Woodbury, Warm Springs, Molena, 
  Meansville, Sunset Village, Crest, Sunnyside, Raleigh, Atwater, 
  Lifsey Springs, Hannahs Mill, Harris City and Durand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3301 8460 3305 8448 3313 8434 3313 8425
      3304 8425 3302 8427 3295 8426 3286 8448
      3286 8449 3287 8448 3288 8450 3286 8454
      3285 8461 3284 8469 3287 8476 3287 8484
      3293 8483 3301 8469

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 7:23 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 26, 7:23 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
723 AM EDT Sun Mar 26 2023

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 346 AM EDT Sun Mar 26 2023

A favorable environment for active weather remains in place across
the entire south east. The OOZ sounding indicates steep low level
lapse rates and SB CAPE at 1200K/KG. Dewpoints have remain in the
mid to upper 60s south of a cold front that has all but stalled
across northern Georgia. The only thing the environment needs is a
push to get things going. Which it may get with a short wave that
pushes through this morning.

A few storms in Alabama have already begin to pop along the front
and have found themselves in environment favorable for developing a
significant hail core and damaging winds. We're expecting this trend
to continue and these storms will likely begin to impact our CWA
after 5 AM.

Timing and location have still been challenging to nail down. A Td
boundary has set up across northern GA slicing the metro in two
along an SW to NE axis. Given the latest guidance, confidence is
beginning to grow that the severe threat will remain largely south
and east of a line from LaGrange to Athens. The primary threat with
these storms will be damaging winds and large hail but an isolated
tornado can't be ruled out; especially closer to the GA/AL border
where SRH will approach 200 m2/s-2.

This afternoon, the threat for severe weather will begin to
diminish, but heavy rain and thunderstorms are expected to continue
along the front leading to the next potential hazard which will be
flash flooding. WPC indicates a slight risk for excessive rainfall
supported by a bullseye of QPF along and south of the cold front in
excess of 3" Sunday and into Monday. A flood watch may be warranted
later this morning.

Vaughn

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 346 AM EDT Sun Mar 26 2023

A short-lived reprieve from a very active Short Term period will
begin Monday night as a weak frontal boundary stalls across Central
Georgia once again. With a reinforcing push from a drier,
continental airmass on its way, one final wave of precipitation is
expected Tuesday morning and afternoon. A weak upper-level impulse
will be moving embedded within quasi-zonal flow aloft with just
enough moisture and lift to squeezed out a round of numerous, light
showers and isolated thunderstorms primarily across Central Georgia
ahead of a stronger cold front forecast on Tuesday Night.

By Wednesday, a surface high pressure will finally dominate the
weather pattern across the state as surface dewpoints drop into the
mid 30s in North Georgia and mid 40s in Central Georgia. This break
in the active weather is expected to last roughly through Friday,
with some mid-level ridging setting up on Thursday morning through
Friday morning before upper-level southwesterly flow sets in. With
the surface high pressure in place, temperatures are expected to
gradually climb each day with highs in the upper 60s forecast on
Wednesday climb to near 80 on Friday. Additionally, PWATs will also
gradually increase as mid- and upper-level moisture advect in to the
area over the surface high with values jumping from 0.25-0.50 inches
on Wednesday morning to around 1.25 inches on Friday afternoon,
priming the area for the next round of active showers and storms.

On Saturday, an upper-level shortwave with an accompanied low
pressure system across the MidWest will pull up Gulf moisture into
the region before a cold front enters the Southeastern CONUS. Model
consensus is pretty high currently, but seeing how this is well in
the extended forecast, changes may occur in the coming days.
However, at this moment rain showers and thunderstorms are once
again expected, though there's hope that at least this system could
be one that exits quickly and doesn't linger for several days.

Thiem

&&

.AVIATION...
(12Z TAFS)
Issued at 722 AM EDT Sun Mar 26 2023

As winds become more SSW after 12Z, TSRA are more likely to push
north into ATL. The TEMPO for TSRA for 12-16Z still remains the best
time for ATL to see impacts. SHRA is expected to come to a pause
between 17-02Z and another wave will push through after 02Z. Winds
will remain west of south but could be variable at times; especially
between waves.

//ATL Confidence...12Z Update...

Medium on TSRA timing and winds
Medium to High on all other elements

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  79  50  68 /  90  60  20  40
Atlanta         63  77  52  67 /  90  70  20  40
Blairsville     55  72  44  64 /  80  40  10  30
Cartersville    60  77  48  67 /  80  30  20  30
Columbus        64  81  56  70 /  80  80  30  50
Gainesville     60  77  50  67 /  90  60  10  30
Macon           64  80  56  70 /  70  70  20  50
Rome            60  77  48  69 /  70   0  10  30
Peachtree City  62  79  51  69 /  90  70  20  40
Vidalia         67  81  61  73 /  50  50  20  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Vaughn
LONG TERM....Thiem
AVIATION...Vaughn
Hazardous weather outlook, Mar 26, 3:58 AM EDT, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
358 AM EDT Sun Mar 26 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
358 AM EDT Sun Mar 26 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A severe thunderstorm watch is in effect for portions of west and
central Georgia until 9 AM. These storms have the possibility for
damaging winds and large hail as well as heavy rain and frequent
lightning.

Another round of Thunderstorms is expected to later this morning
and into the afternoon south of I-20. Damaging winds, large hail,
and isolated tornadoes will be possible in any of these storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There is the potential for multiple rounds of heavy showers and
thunderstorms on Sunday through Tuesday, with strong to severe
storms and isolated flash flooding possible each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Mar 26, 7:51 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 AM EDT SUN MAR 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     HAIL             MERIWETHER              33.16N 83.32W
03/26/2023  E1.75 INCH       BALDWIN            GA   PUBLIC

            REPORT VIA SOCIAL MEDIA FOR NORTH BALDWIN
            COUNTY.

&&

MGW
Local storm report, Mar 26, 7:58 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 AM EDT SUN MAR 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HAIL             HOLLONVILLE             33.17N 84.46W
03/26/2023  E1.50 INCH       PIKE               GA   EMERGENCY MNGR

&&

NWL
Special weather statement, Mar 26, 7:58 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
758 AM EDT Sun Mar 26 2023

GAZ050-060-061-261245-
Putnam GA-Hancock GA-Greene GA-
758 AM EDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of central Putnam,
northwestern Hancock and south central Greene Counties through 845 AM
EDT...

At 758 AM EDT, a strong thunderstorm was near Warfield, or near
Eatonton, moving northeast at 45 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Eatonton, Phoenix, Rockville, Oconee Springs Park, Plant Harlee
Branch and Warfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 100 PM EDT for central and
east central Georgia.

A Severe Thunderstorm Watch remains in effect until 100 PM EDT for
central and east central Georgia.

&&

LAT...LON 3319 8328 3318 8332 3317 8332 3317 8335
      3318 8335 3317 8337 3318 8339 3319 8340
      3325 8347 3342 8328 3339 8312 3327 8311
TIME...MOT...LOC 1158Z 237DEG 41KT 3325 8338

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 26, 8:01 AM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
801 AM EDT Sun Mar 26 2023

GAZ066-067-261245-
Troup GA-Meriwether GA-
801 AM EDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of west central
Meriwether and northern Troup Counties through 845 AM EDT...

At 801 AM EDT, a strong thunderstorm was near Abbottsford, or near
LaGrange, moving east at 45 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
LaGrange, Hogansville, Corinth, Saint Marks, Harrisonville,
Hillcrest, Wares Crossroads, Louise and Abbottsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 100 PM EDT for west central
Georgia.

A Severe Thunderstorm Watch remains in effect until 900 AM EDT for
west central Georgia.

&&

LAT...LON 3312 8522 3323 8493 3322 8491 3314 8481
      3306 8483 3300 8518
TIME...MOT...LOC 1201Z 249DEG 40KT 3304 8513

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 26, 8:05 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
805 AM EDT Sun Mar 26 2023

GAZ058-059-071-072-261245-
Butts GA-Monroe GA-Jones GA-Jasper GA-
805 AM EDT Sun Mar 26 2023

...A strong thunderstorm will impact portions of northeastern Monroe,
southeastern Butts, northwestern Jones and southwestern Jasper
Counties through 845 AM EDT...

At 805 AM EDT, a strong thunderstorm was near Blount, or near
Forsyth, moving east at 45 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Forsyth, Blount, Hillsboro, McElheneys Crossroads, Berner, Juliette
and Adgateville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 100 PM EDT for central
Georgia.

A Severe Thunderstorm Watch remains in effect until 900 AM EDT for
central Georgia.

&&

LAT...LON 3302 8399 3315 8404 3332 8373 3323 8363
      3311 8363
TIME...MOT...LOC 1205Z 249DEG 39KT 3312 8395

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 26, 8:16 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
816 AM EDT Sun Mar 26 2023

GAZ067>070-079-261245-
Lamar GA-Upson GA-Meriwether GA-Talbot GA-Pike GA-
816 AM EDT Sun Mar 26 2023

...Strong thunderstorms will impact portions of southeastern
Meriwether, southeastern Pike, Upson, north central Talbot and
southern Lamar Counties through 845 AM EDT...

At 816 AM EDT, a line of strong thunderstorms was along a line
extending from Piedmont to Warm Springs, and moving east at 25 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Thomaston, Barnesville, Manchester, Warm Springs, Meansville, Aldora,
Sunset Village, Lincoln Park, The Rock, Atwater, Redbone Crossroads,
Sprewell Bluff State Park, Crest, Redbone, Sunnyside, Hannahs Mill
and Piedmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 100 PM EDT for central and
west central Georgia.

&&

LAT...LON 3307 8428 3306 8404 3298 8404 3282 8434
      3286 8474
TIME...MOT...LOC 1216Z 260DEG 22KT 3304 8424 3287 8467

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:17 PM EDTSpecial Weather StatementFFCStewart28 min
Mar 25, 9:26 PM EDTSpecial Weather StatementFFCMuscogee34 min
Mar 26, 3:09 AM EDTSpecial Weather StatementFFCTroup36 min
Mar 26, 4:11 AM EDTSevere Thunderstorm WarningFFCHarris, Troup64 min
Mar 26, 4:28 AM EDTSpecial Weather StatementFFCHeard32 min
Mar 26, 4:55 AM EDTSevere Thunderstorm WarningFFCMeriwether50 min
Mar 26, 5:03 AM EDTSevere Thunderstorm WarningFFCCoweta, Heard27 min
Mar 26, 5:24 AM EDTSevere Thunderstorm Warning Considerable damage threatFFCClayton, Coweta, Fayette, Henry, Spalding51 min
Mar 26, 5:28 AM EDTSevere Thunderstorm WarningFFCLamar, Pike, Upson47 min
Mar 26, 5:37 AM EDTSevere Thunderstorm WarningFFCTroup38 min
Mar 26, 5:39 AM EDTSpecial Weather StatementFFCHeard51 min
Mar 26, 5:52 AM EDTSpecial Weather StatementFFCUpson8 min
Mar 26, 6:02 AM EDTSpecial Weather StatementFFCMonroe43 min
Mar 26, 6:05 AM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding40 min
Mar 26, 6:10 AM EDTSevere Thunderstorm WarningFFCButts, Jasper, Jones, Lamar, Monroe, Putnam50 min
Mar 26, 6:11 AM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup34 min
Mar 26, 6:31 AM EDTSevere Thunderstorm WarningFFCTroup59 min
Mar 26, 6:34 AM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton, Putnam12 min
Mar 26, 6:38 AM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Lamar, Meriwether, Pike, Spalding52 min
Mar 26, 6:52 AM EDTTornado WarningFFCHarris, Meriwether, Troup38 min
Mar 26, 6:57 AM EDTSevere Thunderstorm WarningFFCBaldwin, Greene, Hancock, Jasper, Jones, Putnam48 min
Mar 26, 7:11 AM EDTSevere Thunderstorm WarningFFCMeriwether49 min
Mar 26, 7:23 AM EDTSevere Thunderstorm WarningFFCButts, Henry, Lamar, Monroe, Pike, Spalding32 min
Mar 26, 7:25 AM EDTSevere Thunderstorm WarningFFCMeriwether35 min
Mar 26, 7:37 AM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington53 min
Mar 26, 7:41 AM EDTTornado WarningFFCBaldwin, Hancock34 min
Mar 26, 7:45 AM EDTSevere Thunderstorm WarningFFCLamar, Meriwether, Pike, Upson30 min
Mar 26, 7:58 AM EDTSpecial Weather StatementFFCPutnam47 min
Mar 26, 8:01 AM EDTSpecial Weather StatementFFCTroup44 min
Mar 26, 8:05 AM EDTSpecial Weather StatementFFCButts40 min
Mar 26, 8:15 AM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington45 min
Mar 26, 8:16 AM EDTSpecial Weather StatementFFCUpson29 min
Mar 26, 8:50 AM EDTSpecial Weather StatementFFCLamar, Monroe, Pike55 min
Mar 26, 8:56 AM EDTFlood WatchFFCBaldwin, Banks, Barrow, Bibb, Butts, Carroll and 55 more29 hr
Mar 26, 9:13 AM EDTSpecial Weather StatementFFCTroup47 min
Mar 26, 9:15 AM EDTSpecial Weather StatementFFCJasper30 min
Mar 26, 9:35 AM EDTFlash Flood WarningFFCJasper, Jones, Lamar, Monroe, Putnam6 hr
Mar 26, 9:39 AM EDTSpecial Weather StatementFFCHancock, Warren66 min
Mar 26, 9:47 AM EDTFlash Flood WarningFFCMeriwether, Pike, Troup4 hr
Mar 26, 9:58 AM EDTSpecial Weather StatementFFCGlascock32 min
Mar 26, 10:04 AM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren26 min
Mar 26, 10:06 AM EDTRiver Flood WarningFFCFayette, Spalding56 hr
Mar 26, 10:26 AM EDTFlash Flood WarningFFCBaldwin, Hancock, Putnam, Warren6 hr
Mar 26, 10:36 AM EDTSpecial Weather StatementFFCBaldwin, Glascock54 min
Mar 26, 11:12 AM EDTSpecial Weather StatementFFCTroup33 min
Mar 26, 12:08 PM EDTRiver Flood WarningFFCJones42 hr
Mar 26, 2:52 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson53 hr
Mar 26, 3:00 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson6 days
Mar 26, 4:16 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Mar 26, 4:36 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee39 min
Mar 26, 5:00 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCStewart, Webster45 min
Mar 26, 5:04 PM EDTRiver Flood WarningFFCTroup51 hr
Mar 26, 5:06 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee, Talbot39 min
Mar 26, 5:35 PM EDTSpecial Weather StatementFFCUpson25 min
Mar 26, 5:39 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCStewart, Webster51 min
Mar 26, 6:15 PM EDTSpecial Weather StatementFFCSchley30 min
Mar 26, 6:46 PM EDTSpecial Weather StatementFFCMacon, Schley29 min
Mar 26, 7:10 PM EDTSpecial Weather StatementFFCHarris35 min
Mar 26, 7:19 PM EDTSevere Thunderstorm WarningFFCHarris, Troup41 min
Mar 26, 7:50 PM EDTSpecial Weather StatementFFCHenry25 min
Mar 26, 7:52 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup38 min

Nearby

Flash Flood Warnings in Georgia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.